Results 1 to 8 of 8
Hydrocodone Addiction Help...
  1. #1
    zachsteve is offline New Member
    Join Date
    Mar 2012
    Posts
    5

    Default Hydrocodone Addiction Help...

    I have been abusing hydrocodone off and on now for about 10 years, I guess I'm what you would call a small time addict, using between 50-80 mg a day, although I've certainly taken more. That being said, I've always been careful about not going over the daily APAP limit. Unlike most opioid addicts, I've never done OxyContin or >>>>>>, but I still consider myself an addict because these pills have messed up my life. It's not just opioids either, I also take xanax and klonopin, although I normally just take them for sleep and not during the day. I quit drinking and smoking weed a couple years ago. I also quit doing coke years ago so I definitely have a long history of drug abuse.

    I'm bascially in a position now where I am out of pills, I am going cold turkey whether I like it or not. Honestly, I am tired of the side effects, the fact that they don't really get me high anymore, and the fact that I have to lie to my doctor to get them. I am at a pain clinic, it's just a matter of time before they give me the boot anyway. I came up short of my last pill count so they're definitely keeping an eye on me. Not to mention the fact that I was not honest with them about my history of drug abuse. I figure it's just a matter of time before they get ahold of medical records indicating that I have a history of drug abuse and CD treatment. That being said, now is as good a time as any.

    A friend of mine gave me some methadone 10 mg tabs for withdrawal. When I ran out of pills a few months ago I took 15 mg of methadone, and my withdrawals went away for while. The only problem is, I did some research online and discovered the dangers of methadone and benzos, no way I'm going to use the methadone again for withdrawals, I don't want to go to sleep one night and not wake up. It is very tempting though because methadone does eliminate withdrawals, even at low doses.

    So I'm going to be going cold turkey, any advice on what to do to get through this? I've been through withdrawals before but it's been a long time, I've been on opioids now for 1/4 of my life, I'm 41 years old. Not going to give up the benzos now, going to tackle one problem at a time. Any thoughts or suggestions would be appreciated.

  2. #2
    super_mom is offline Junior Member
    Join Date
    Dec 2011
    Posts
    26

    Default

    Well, I am not much further out than you, but I can tell you that it's not nearly as bad as I thought it would be. Look for the thread here in this forum on Thomas Recipe and I have found it very helpful. I don't know anything about methadone, but my initial thought is that it would likely be just one more thing to withdraw from and you sort of have to pull off this band-aid and get it over with. Just my 2 cents.

  3. #3
    zachsteve is offline New Member
    Join Date
    Mar 2012
    Posts
    5

    Default

    Quote Originally Posted by super_mom View Post
    Well, I am not much further out than you, but I can tell you that it's not nearly as bad as I thought it would be. Look for the thread here in this forum on Thomas Recipe and I have found it very helpful. I don't know anything about methadone, but my initial thought is that it would likely be just one more thing to withdraw from and you sort of have to pull off this band-aid and get it over with. Just my 2 cents.
    Thanks for responding, it's so difficult to get people to respond to a cry for help when you're not taking 9000 mg of Oxy, shooting smack or have some dramatic story that people find exciting.

    Methadone is a powerful, (seemingly) unforgiving and insidious narcotic. I have over a dozen 10 mg tabs and they would definitely help the withdrawal, even if I only took one tab a day. Problem is, I read story after story on the net about people going to sleep and never waking up after combining benzos (xanax-klonopin-ativan-valium) and methadone, and I can't just stop taking my klonopin or xanax because I've been on both of them for over 10 years.

    More than anything else, it's the amount of time more than the amount of the drug when it comes to opioid withdrawal. I've known guys who have been on huge amounts for six months and kick it without having too many withdrawal problems. When you're 41 and been on opioids for 1/4 of your life, much harder to kick.

    Good luck with your battle super mom! Are you going cold turkey and how long have you been on pain pills for?

  4. #4
    iloerose is online now Platinum Member
    Join Date
    Jul 2009
    Posts
    3,196

    Default

    Hi, I don't think it's a question of not responding because you aren't on a huge dose of oxy or something else. I didn't see your post until recently and at a time when I couldn't respond. Yeah, you've been on opiates a long time, when I quit I had a habit like yours, maybe a bit more. However, your decision not to take the methadone is a good one. You don't want to get messed up in that mess anyway. WD from methadone is exponentially worse than Vicoden. You just need to suck it up and say to yourself: "I'm going to be sick for a few days" and tough it out. Once you do, you need to be prepared to never go back again. The WD's vary from person to person, but I can honestly say that the tough days are the first 4-5. Look up the Thomas Recipe and get some of the things from that. Get some gatorade, water, stay hydrated. You can get through this for good. How many days do you have in? Since you were not taking that many, as drugs go, your wd might be unpleasant, but not something you can't get through. It's the mental thing that's the worst: How will I survive without it? But you WILL get there if you want it bad enough.

    iloerose

  5. #5
    zachsteve is offline New Member
    Join Date
    Mar 2012
    Posts
    5

    Default

    Yea, it does help if your situation or story is more dramatic, or, if you go the poetic route people are more likely to respond. Most addicts thrive on drama. Also, people have this false believe that Oxycodone is much more powerful than hydrocodone, it's only 5-10 percent stronger.

    Tried methadone a few times over the years, I took a fairly hefty dose one time (70 mg) and never got anything from it except fatigue and nodding. Unfortunately, it does tend to kill a lot of people and it seems to be very unforgiving. I think I read somewhere that twice as many people are dying on methadone as >>>>>>, these statistics are almost certainly misleading and may be incorrect, but it's still a damn dangerous drug. I don't have any desire to stop breathing in my sleep, I pray that never happens to anyone here.

    Day 6 or 7, I lost count. Depression is still unbelievably bad, sometimes I even cry for absolutely no reason, I'm not someone who has shed many tears in life. I don't know if I'll manage to stay off or not but this is certainly not much of a support network, hope the newer people move on to another one, there are many better support networks out there.

    Thanks a lot for your response iloerose

  6. #6
    iloerose is online now Platinum Member
    Join Date
    Jul 2009
    Posts
    3,196

    Default

    Give the people on the boards a chance, zachsteve. The need to talk section gets read more, I think. Your depression is normal. Crying is normal. You are getting your feelings back! You are actually having feelings that the opiates have blocked for years. Give yourself a chance. Another one is the xanax and klonipin. How much of those are you taking? Nothing that deadens you more than a benzo. They work short term for anxiety, but not for depression. Usually they mask underlying issues. I hope you start feeling better and you will. Give yourself a chance. Get out and get some exercise and breathe some fresh air! Post if you need to. I'll be around.

    Peace,

    Iloerose

  7. #7
    wanttobemeagian is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default I am with you...5+ years increasing addiction.

    [deleted - duplicate post]
    Last edited by ddcmod; 04-05-2012 at 03:28 PM.

  8. #8
    alleycat4714 is offline Junior Member
    Join Date
    Mar 2012
    Location
    Indianapolis, IN
    Posts
    37

    Talking

    I think you're definitely on the right track. Just withdrawal from hydros like you're doing and get it over with! I wish I'd just detoxed. I had a really bad >>>>>> habit for 4 yrs, did methadone clinic and now I'm on Suboxone, which is much harder to get off of. The w/d lasts forever. I'm telling you, once you get past the first 5-7 days, you will feel a lot better. It will probably take some time to feel normal again, but how long did it take to get to where you are? 10 yrs? Unfortunately, there's no "quick fix" that will also be beneficial. Taking hot baths helps a lot, and taking preventative measures, like deleting certain numbers from your phone, etc.. Good luck!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22